Adhd meds: Hey All, I was diagnosed... - CHADD's Adult ADH...

CHADD's Adult ADHD Support

13,963 members3,631 posts

Adhd meds

LIgal profile image

Hey All,

I was diagnosed 2 years ago and I'm on the meds. The problem is that by 4 or 5pm I get really grumpy with a terrible headache and I don't function well. Does anyone else have this problem? Is there a way to stop this?

5 Replies

Hi. I do get the grumpy part when my Adderall wears off (or starts wearing off). I noticed my mood sinks and past hurts/mistakes will creep back into my mind very slowly. Often, I have to 'notice' (be aware that I'm mentally suffering once again) that it's occurring before I realize my RX has worn off and to take more. This is usually later in the PM.For me, Adderall does several positive things.

It helps with anxiety (Yes it stops my mind from going 100 mph, but if you've been living this way for decades while just trying to survive another day, how can your anxiety not be thru the roof? For me anyway.)

It improves my mood (the grumpiness goes away). It acts like a quick acting anti-depressant while it's in my system. I just generally feel better, esp about myself(?). If this does work for you like this, be careful how and if you discuss with your Dr. Some don't like to hear anything positive, esp about a stimulant, unless they can read it in the DSM.

It makes my life better. As I said earlier, until it starts to wear off.

If I'm really stressed, the Rx doesn't work and can make it all worse.

I don't get headaches. The only any negative effect is psychological/emotion in that if I would have been diagnosed much earlier, I'd have a lot less 'Baggage' in my head.

Maybe you need an extra dose for around the time you feel bad?

Of course, I'm not a Dr. But if you truly find an ADHD 'Expert', please let me know. I live in the Chicago area, and after seeing 25 years of seeing all sorts of mental health 'Experts', inc MD's and Psychiatrists, etc, I haven't found one. I was diagnosed by accident.

Above all else--- Never Give Up!

I would document daily for a week regarding headache type/ times (especially important to know if you develop same time daily at work or at home), what/when meds were taken, what and times you eat each day including snacks. Note daily feelings and times. Headaches can be caused by many reasons such as dehydration, allergy, stress, too much caffeine, etc. Contact your doctor and show him your documentation. He may need to adjust your med dosage or change medication to another type. Do not give up as you deserve to feel well.

Hey, I recently started taking Adderall for my ADHD, and I notice the same thing, usually it sets in for me by 3. I get super pissed off and emotional. My job is really stressful so that doesn't help, but the medication also makes me forget to eat, and I notice if I have a meal I feel a lot better. I lost 10 lbs in my first month on the meds so I have to set a timer for meals cause I have complete loss of appetite. But I also get massive headaches as well. This also seems to be helped by eating.

Yes it was bad to the extent I didn’t even take my meds. I switched medication (there are actually quite a few) and found one that didn’t give me these side effects! I recommend asking to switch, you don’t need to keep living like this.

This may simply be that your medication is wearing off by then. You may need a later dose. Tell your doctor about this--there are multiple things that could be going on.

You may also like...